Alabama, 2022Heat in Alabama, July 8, 2022
July 8, 2022 · NWS HUN · 1 event in 1 county or zone
The heat index peaked at 105 degrees for a couple of hours during the afternoon of the 8th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The heat index peaked at 105 degrees for a couple of hours during the afternoon of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 8, 12:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 12:45 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
145 PM CDT Fri Jul 8 2022
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Tonight)
Issued at 145 PM CDT Fri Jul 8 2022
Convection over the central TN Valley has been a little slower to
develop this afternoon compared to the last couple of days. But,
some showers/tstms are trying to develop in some spots and with
the abundant latent heating in place, additional convection should
be able to form later this afternoon. This activity will again be
very pulse in nature given little/if any forcing/shear in place.
But, a few stronger storms certainly remain possible, with the
capability of gusty winds and brief heavy rainfall. Rain chances
though will continue thru tonight, as a weak frontal boundary
approaches from the north.
Otherwise, the upper ridge pattern which had been in place over
much of the region this week is beginning to shift a bit to the
west. Still, current temp trends have managed to climb into the
lower/mid 90s, with heat indices near/just above 105F in some
spots. These temps will likely go up a few more degrees before the
onset of the evening hrs. In any case, the Excessive Heat Warning
or Heat Advisory currently in place is set to expire at 7PM this
evening. Temps then look to fall into mainly the lower/mid 70s by
early Sat morning.
&&
.SHORT TERM...
(Saturday through Monday)
Issued at 145 PM CDT Fri Jul 8 2022
The front will continue to gradually settle into the area during
the day Sat, as the upper ridge axis continues to retrograde to
the west. This should allow more of a NW flow regime to develop
over much of the region. Weak upper disturbances traversing SE
within the flow pattern, coupled with the weak convergence along
the sfc front in place, should allow showers/tstms to increase
thru the day. A few stronger storms are certainly possible, with
again gusty winds and locally heavy rainfall the main wx threats.
Afternoon highs Sat look to be more in the lower/mid 90s, with max
heat indices around 100-104F in some spots.
These showers/tstms will continue into the evening hrs Sat, before
rainfall begins to taper off some to the SW. With the front moving
a little more to the south, slightly cooler/drier air will filter
into the mid TN Valley, with highs Sun/Mon in the upper 80s/near
90F. Lows both Sat/Sun nights look to fall in the upper 60s/near
70F for most spots.
&&
.LONG TERM...
(Monday night through Friday)
Issued at 145 PM CDT Fri Jul 8 2022
Isolated/scattered showers/tstms return to the forecast starting
Tue, as another weak frontal boundary approaches from the NW,
before settling into the area past mid week. A somewhat NW flow
regime remaining in place over much of the region will also allow
weak upper disturbances to again traverse across the central TN
Valley. Overall temps look to remain near seasonal levels for much
of the work week, with highs in the upper 80s/lower 90s and lows
in the lower 70s/near 70F.
&&
.AVIATION...
(18Z TAFS)
Issued at 1140 AM CDT Fri Jul 8 2022
A few shra/tsra are beginning to develop south of the KHSV
terminal. Expect this activity to gradually increase in coverage
heading into the afternoon hrs this Fri. Confidence in timing of
any of this activity affecting one of the two main airports is
uncertain and a VCTS group has been maintained for this afternoon.
AMDs though may be needed if any of this convective activity nears
an airfield. Otherwise, mid/high clouds should maintain VFR conds
into the early morning period Sat. A PROB30 group was added late
in the forecast as a weak front approaches from the north.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ008>010-016.
Excessive Heat Warning until 7 PM CDT this evening for
ALZ001>007.
TN...Heat Advisory until 7 PM CDT this evening for TNZ097.
Excessive Heat Warning until 7 PM CDT this evening for TNZ076-
096.
&&
NEAR TERM...09
SHORT TERM....09
LONG TERM....09
AVIATION...09Hazardous weather outlook, Jul 8, 12:55 PM CST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
155 PM CDT Fri Jul 8 2022
ALZ001>010-016-TNZ076-096-097-091100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
155 PM CDT Fri Jul 8 2022
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...This Afternoon and Tonight...
The Excessive Heat Warning or Heat Advisory currently in place for
the outlook area is set to expire at 7 PM this evening.
Isolated to scattered thunderstorms will also remain possible through
tonight, as a weak frontal boundary approaches from the north. A few
of these storms may be strong in nature and will be capable of gusty
winds and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered thunderstorms will remain possible Saturday and Saturday
evening, as the weak front settles into the area. A few strong storms
are again possible with the potential for gusty winds and locally
heavy rainfall.
A few thunderstorms remain possible Sunday afternoon, as the front
begins to move south of the area. Isolated to scattered storms will
then return starting Tuesday and continue through Thursday, as
another weak frontal boundary approaches from the northwest.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Dekalb
- When
- July 8, 3:00 PM CST to 5:00 PM CST
- Where
- Dekalb forecast zone
- Reported by
- AWOS
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
The heat index peaked at 105 degrees for a couple of hours on the 8th at Fort Payne.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 8 to 13, 202255 deaths · 37 events
- Heat in Arizona, July 8 to 9, 20222 deaths · 1 event
- Rip Current in Florida, July 8, 20221 death · 1 event
- Rip Current in Florida, July 8, 20221 death · 1 event
- Damaging Winds in Georgia, July 8, 2022$27,000 · 55 kt wind · 30 events
- Dust Devil in Nevada, July 8, 20226 injured · 1 event
- Damaging Winds in Illinois, July 8, 20221 injured · $51,000 · 65 kt wind · 6 events
- Damaging Winds in Missouri, July 8, 2022$90,000 · 70 kt wind · 2 events
- Damaging Winds in Missouri, July 8, 2022$75,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in South Carolina, July 8, 2022$75,000 · 70 kt wind · 2 events
- Flash Flood and Damaging Winds in Kentucky, July 8 to 9, 2022$50,000 · 56 kt wind · 10 events
- Heat in Texas, July 8 to 12, 202226 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038237.